| Model Number |
G6314 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Abrasion (1689)
| Date of Event |
01/27/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Full udi unknown as no lot number was provided.No product is being returned for evaluation and no lot # has been provided to manufacturer.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
Event or Problem Description
Caserean section - "a baby boy was cut on the buttocks during a caserean section at (b)(6) on (b)(6) 2016.The surgeon believes that the cuts were caused by the alexis o c-section retractor.The baby was 11lbs 2oz.And was breached so they struggled to get him out.The scrub tech and the circulating nurse both stated that there were no other instruments used after the incision was made to the uterus.They did not keep the product that was used in the procedure." patient status - "patient received minor cuts that were not life threatening.".
Additional Manufacturer Narrative
The incident product was not returned for evaluation and no lot number was provided.A photo of the cuts was received.However, in the absence of the subject device, it is difficult to determine the root cause of the incident this is the first recorded case of this kind.The device is completely round, there are no corners and the proprietary blend of polyurethane is generally soft on tissue and is not rigid nor does it become sharp when retracted.It is highly unlikely that the product would cause a cut or laceration.Based on the information provided by the complainant, the likely root cause of the injury was due to use error of the scalpel.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.Additional information was requested and provided.
Event or Problem Description
Additional information received from applied medical team member via email on (b)(6) 2016: no lot number because the customer did not keep the product.Based on the information received from the scrub tech, circulator and nurse in the room, there were no other instruments used.I have reached out to the surgeon but haven't spoken with her yet.I will update you if she says anything different.The surgeon was unaware that he was cut until some time later after the case was over.She has been in practice there for 11 years.This was her first time to use the alexis for a c-section.She previously used another device.